Alert archive / North Dakota / Wind Advisories in 2008
Wind Advisory 10, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at May 1, 2008, 12:41 PM CDT for 8 counties in North Dakota. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2008, 12:41 PM CDT (17:41 UTC)
- Expired
- May 1, 2008, 9:14 PM CDT
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Barnes County, ND, Benson County, ND, Eddy County, ND, Griggs County, ND, Nelson County, ND, Ramsey County, ND, Ransom County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 79 km from the middle of the area, began a volume at 17:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 5.7 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 912 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 011741 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1241 PM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT THROUGH MIDNIGHT TONIGHT... AN AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS WILL CONTINUE TO DEEPEN THIS AFTERNOON...RESULTING IN A TIGHTENING PRESSURE GRADIENT OVER THE NORTHERN PLAINS. THIS WILL RESULT IN INCREASING NORTHEASTERLY TO EASTERLY WINDS OVER MUCH OF EASTERN NORTH DAKOTA. A WIND ADVISORY HAS BEEN ISSUED THROUGH MIDNIGHT. NDZ014-015-024-026-028-038-049-052-020500- /O.NEW.KFGF.WI.Y.0010.080501T1741Z-080502T0500Z/ BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...LISBON... GWINNER 1241 PM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. A DEVELOPING AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS...IS RESULTING IN STRONG EASTERLY WINDS ACROSS MUCH OF EASTERN NORTH DAKOTA. THE STRONG WINDS WILL CONTINUE INTO THE LATE EVENING BEFORE BEGINNING TO SUBSIDE OVERNIGHT. THE STRONGEST WINDS WILL BE SUSTAINED AROUND 25 TO 30 MPH WITH GUSTS TO AROUND 40 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SPEICHER
2 follow-up statements
000 WWUS73 KFGF 012033 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 333 PM CDT THU MAY 1 2008 ...WIND ADVISORY IN EFFECT THROUGH MIDNIGHT TONIGHT... AN AREA OF LOW PRESSURE OVER THE CENTRAL PLAINS WILL CONTINUE TO DEEPEN...RESULTING IN A TIGHTENING PRESSURE GRADIENT OVER THE NORTHERN PLAINS. THIS WILL RESULT IN INCREASING NORTHEASTERLY TO EASTERLY WINDS OVER MUCH OF EASTERN NORTH DAKOTA. A WIND ADVISORY HAS BEEN ISSUED THROUGH MIDNIGHT. NDZ014-015-024-026-028-038-049-052-020500- /O.CON.KFGF.WI.Y.0010.000000T0000Z-080502T0500Z/ BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...LISBON... GWINNER 333 PM CDT THU MAY 1 2008 ...WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT... A WIND ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT CDT TONIGHT. NORTHEAST WINDS 25 TO 35 MPH WITH GUSTS TO 40 MPH WILL OCCUR THROUGH THE EVENING HOURS. THESE WINDS WILL DIMINISH SLIGHTLY AFTER MIDNIGHT. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ TG
000 WWUS73 KFGF 020214 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 914 PM CDT THU MAY 1 2008 ...WIND ADVISORY IS CANCELLED... NDZ014-015-024-026-028-038-049-052-020315- /O.CAN.KFGF.WI.Y.0010.000000T0000Z-080502T0500Z/ BENSON-RAMSEY-EDDY-NELSON-GRIGGS-BARNES-RANSOM-SARGENT- INCLUDING THE CITIES OF...MADDOCK...LEEDS...DEVILS LAKE... NEW ROCKFORD...LAKOTA...COOPERSTOWN...VALLEY CITY...LISBON... GWINNER 914 PM CDT THU MAY 1 2008 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. NORTHEAST WINDS AT 20 TO 25 MPH WITH GUSTS TO 35 MPH WILL CONTINUE FROM DEVILS LAKE THROUGH VALLEY CITY AND LISBON TONIGHT ...BUT THIS WILL BE JUST BELOW WIND ADVISORY CRITERIA. $$ GODON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at May 1, 12:38 PM CDT, 3 minutes earlier.
Area forecast discussion, May 1, 12:38 PM CDT, 3 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE GRAND FORKS ND
1238 PM CDT THU MAY 1 2008
.UPDATE...WILL NEED TO ISSUE WIND ADVISORY FOR WESTERN TIER OF
COUNTIES. OB SITES SHOWING SUSTAINED 26-27KNTS (30-32MPH) FROM
CANDO AND SOUTH THROUGH GWINNER. WITH LOW LEVEL FEATURES LIFTING
NORTH...AND LOW-LEVEL WINDS INCREASING...WINDS WILL NOT DECREASE
THROUGH THE AFTERNOON. WILL KEEP AN EYE ON LOCATIONS EAST OF THIS
ADVISORY...BUT EASTERN COMPONENT TO WIND ACROSS VALLEY SHOULD KEEP
VALLEY COUNTIES JUST BELOW ADVISORY CRITERIA.
&&
.AVIATION...ANOTHER WINDY DAY EXPECTED WITH E-NE SURFACE FLOW.
FOR THE MOST PART CIGS WILL REMAIN VFR WITH ANY MVFR CIGS CONFINED
TO SOUTHERN FA IN STRONGER SHRA TONIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR NDZ014-015-024-026-
028-038-049-052.
MN...NONE.
&&
TGHazardous weather outlook, May 1, 7:02 AM CDT, 5 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 702 AM CDT THU MAY 1 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-021215- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 702 AM CDT THU MAY 1 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT SHOWERS WILL DEVELOP ACROSS MAINLY SOUTHERN PARTS OF THE REGION LATER THIS AFTERNOON AND TONIGHT. THE BEST POTENTIAL FOR RAIN WILL BE SOUTH OF INTERSTATE 94 AFTER 2 PM. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY RAIN WILL GRADUALLY DIMINISH ACROSS THE SOUTHERN RED RIVER VALLEY INTO ADJACENT PORTIONS OF WEST CENTRAL MINNESOTA DURING THE DAY FRIDAY. ANY RESIDUAL RAIN MAY BRIEFLY MIX WITH SNOW FRIDAY EVENING. NO ACCUMULATIONS ARE EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED HOWEVER RAINFALL REPORTS WILL BE WELCOME. VOELKER
Nearby
Wind Advisories in North Dakota, 2008Every wind advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.